Alert archive / Wyoming / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Cheyenne, WY

May 6, 20165 counties in Wyoming

NWS Cheyenne, WY issued this flash flood watch at May 6, 2016, 1:44 PM MDT for 5 counties in Wyoming. It took effect at May 7, 2016, 12:00 PM MDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 6, 2016, 1:44 PM MDT (19:44 UTC)
In effect from
May 7, 2016, 12:00 PM MDT
Expired
May 8, 2016, 2:31 PM MDT
In force
27 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

Counties Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 100 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2689 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WGUS65 KCYS 061944
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT FRI MAY 6 2016

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE ON SATURDAY
ALONG THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING...

.A STRONG UPPER LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS TO MUCH OF SOUTHEAST WYOMING SATURDAY AFTERNOON
THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE
STRONG...PRODUCING MODERATE TO HEAVY RAINFALL IN THE LARAMIE
RANGE AND VICINITY...AND THE PLAINS OF SOUTHEAST WYOMING. IN
ADDITION...COULD SEE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS
OVER THE SAME LOCATIONS...PRODUCING REPEATED HEAVY RAINFALL WITH 1
TO 2 INCHES OR MORE POSSIBLE IN A SHORT PERIOD OF TIME.
THUS...THERE IS AN INCREASED RISK FOR FLASH FLOODING OVER THE
AREA...ESPECIALLY NEAR SMALL STREAMS AND RIVERS...STEEPER
TERRAIN...AND OTHER LOW LYING AREAS SATURDAY AFTERNOON THROUGH
EARLY SATURDAY NIGHT.

WYZ103-106>108-115>119-070600-
/O.NEW.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...GARRETT...BORDEAUX...WHEATLAND...
GUERNSEY...TORRINGTON...BOSLER...LARAMIE...BUFORD...
PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...
CHEYENNE...PINE BLUFFS
144 PM MDT FRI MAY 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING... 
  INCLUDING THE FOLLOWING AREAS...CENTRAL LARAMIE COUNTY... 
  CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST 
  LARAMIE COUNTY...EAST PLATTE COUNTY...GOSHEN COUNTY...LARAMIE 
  VALLEY...NORTH LARAMIE RANGE...SOUTH LARAMIE RANGE AND SOUTH 
  LARAMIE RANGE FOOTHILLS. 

* FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT

* POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY
  AFTERNOON THROUGH THE NIGHT...WITH THE POSSIBILITY OF
  REDEVELOPMENT OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE
  AND VICINITY...AND THE PLAINS OF SOUTHEAST WYOMING.

* RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS
  DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE
  POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN
  PASSES...CANYONS AND BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RJM
5 follow-up statements
921 
WGUS65 KCYS 070432
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1032 PM MDT FRI MAY 6 2016

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE SATURDAY
ALONG THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING...

.A STRONG UPPER LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS TO SOUTHEAST WYOMING SATURDAY AFTERNOON AND 
SATURDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...PRODUCING
HEAVY RAINFALL OVER THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST
WYOMING. IN ADDITION...REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS
OVER THE SAME LOCATIONS COULD PRODUCE REPEATED HEAVY RAINFALL WITH
1 TO 2 INCHES OR MORE POSSIBLE IN A SHORT PERIOD OF TIME.
THEREFORE...THERE IS AN INCREASED RISK FOR FLASH FLOODING OVER THE
AREA...ESPECIALLY NEAR SMALL STREAMS AND RIVERS...STEEPER TERRAIN...
AND OTHER LOW LYING AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

WYZ103-106>108-115>119-071200-
/O.CON.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...GARRETT...BORDEAUX...WHEATLAND...
GUERNSEY...TORRINGTON...BOSLER...LARAMIE...BUFORD...
PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...
CHEYENNE...PINE BLUFFS
1032 PM MDT FRI MAY 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND 
  SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE 
  COUNTY...GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE 
  RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. 

* FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT

* POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY
  AFTERNOON AND SATURDAY NIGHT...WITH THE POSSIBILITY OF REDEVELOPMENT
  OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE AND THE PLAINS
  OF SOUTHEAST WYOMING.

* RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS
  DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE
  POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN
  PASSES...CANYONS AND BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
463 
WGUS65 KCYS 071408
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
808 AM MDT SAT MAY 7 2016

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN LATER TODAY ALONG
THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING...

.A STRONG UPPER LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS
AND THUNDERSTORMS TO SOUTHEAST WYOMING THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS COULD BE STRONG...PRODUCING HEAVY
RAINFALL OVER THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST
WYOMING. IN ADDITION...REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS
OVER THE SAME LOCATIONS COULD PRODUCE REPEATED HEAVY RAINFALL WITH
1 TO 2 INCHES OR MORE POSSIBLE IN A SHORT PERIOD OF TIME.

WYZ101-072215-
/O.EXA.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...GLENROCK
808 AM MDT SAT MAY 7 2016

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL 
  WYOMING...INCLUDING THE FOLLOWING AREA...CONVERSE COUNTY LOWER 
  ELEVATIONS. 

* FROM NOON MDT TODAY THROUGH LATE TONIGHT

* POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS THIS
  AFTERNOON AND TONIGHT...WITH THE POSSIBILITY OF REDEVELOPMENT
  OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE AND THE PLAINS
  OF SOUTHEAST WYOMING.

* DEER CREEK HAS ALREADY SEEN A RAPID RISE UPSTREAM OF GLENROCK
  THIS MORNING. ADDITIONAL RAPID RISES OF CREEKS AND SMALL RIVERS
  WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST.
  ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED
  AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN
  SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WYZ103-106>108-115>119-072215-
/O.CON.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...GARRETT...BORDEAUX...WHEATLAND...
GUERNSEY...TORRINGTON...BOSLER...LARAMIE...BUFORD...
PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...
CHEYENNE...PINE BLUFFS
808 AM MDT SAT MAY 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND 
  SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE 
  COUNTY...GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE 
  RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. 

* FROM NOON MDT TODAY THROUGH LATE TONIGHT

* POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS 
  SATURDAY AFTERNOON AND SATURDAY NIGHT...WITH THE POSSIBILITY 
  OF REDEVELOPMENT OVER THE SAME LOCATIONS ALONG THE LARAMIE 
  RANGE AND THE PLAINS OF SOUTHEAST WYOMING. 

* RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN 
  AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES 
  WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND 
  MOUNTAIN PASSES...CANYONS AND BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HAHN
294 
WGUS65 KCYS 080209
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
809 PM MDT SAT MAY 7 2016

...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE THIS EVENING FOR THE PLAINS OF SOUTHEAST WYOMING...

.A SLOW MOVING UPPER LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND
ISOLATED THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHEAST WYOMING
THIS EVENING. RUNOFF ON ALREADY SATURATED GROUNDS AND SWOLLEN
CREEKS AND STREAMS MAY LEAD TO FLASH FLOODING.

WYZ101-103-106>108-115>119-080900-
/O.CON.KCYS.FF.A.0001.000000T0000Z-160508T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...GARRETT...BORDEAUX...WHEATLAND...GUERNSEY...
TORRINGTON...BOSLER...LARAMIE...BUFORD...PUMPKIN VINE...
VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE...
PINE BLUFFS
809 PM MDT SAT MAY 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WYOMING AND SOUTHEAST WYOMING... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... 
  CONVERSE COUNTY LOWER ELEVATIONS. IN SOUTHEAST WYOMING... 
  CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST 
  PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY... 
  GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH 
  LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. 

* UNTIL 3 AM MDT SUNDAY

* HEAVY RAIN FROM SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
  THIS EVENING FOR THE PLAINS OF SOUTHEAST WYOMING. AN ADDITIONAL
  ONE TO TWO INCHES OF RAIN IS POSSIBLE.

* RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN 
  AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES 
  WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND 
  MOUNTAIN PASSES...CANYONS AND BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
968 
WGUS65 KCYS 080819
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
219 AM MDT SUN MAY 8 2016

...SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED ONCE AGAIN THIS
AFTERNOON AND EVENING FOR THE PLAINS OF SOUTHEAST WYOMING... 

.A SLOW MOVING AREA OF LOW PRESSURE WILL BRING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. A FEW STORMS MAY
PRODUCE MODERATE TO HEAVY RAIN. RUNOFF ON SATURATED GROUND AND
SWOLLEN CREEKS AND STREAMS MAY LEAD TO FLASH FLOODING.

WYZ101-103-106>108-115>119-090000-
/O.EXT.KCYS.FF.A.0001.000000T0000Z-160509T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...GARRETT...BORDEAUX...WHEATLAND...GUERNSEY...
TORRINGTON...BOSLER...LARAMIE...BUFORD...PUMPKIN VINE...
VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE...
PINE BLUFFS
219 AM MDT SUN MAY 8 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL WYOMING AND SOUTHEAST WYOMING... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... 
  CONVERSE COUNTY LOWER ELEVATIONS. IN SOUTHEAST WYOMING... 
  CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST 
  PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY... 
  GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH 
  LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. 

* THROUGH THIS AFTERNOON

* NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS
  THE WATCH AREA THIS AFTERNOON AND EVENING. ALTHOUGH THE OVERALL
  THREAT FOR HEAVY RAIN IS LOWER THAN SATURDAY...NUMEROUS STREAMS
  AND CREEKS MAY ALREADY BE RUNNING HIGH...AND GROUNDS ARE LIKELY
  SATURATED WITH RECENT RAINFALL. ADDITIONAL RAINFALL COULD CAUSE
  PROBLEMS.  

* RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN 
  AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES 
  WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND 
  MOUNTAIN PASSES...CANYONS AND BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HAMMER
285 
WGUS65 KCYS 082031
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT SUN MAY 8 2016

WYZ101-103-106>108-115>119-082145-
/O.CAN.KCYS.FF.A.0001.000000T0000Z-160509T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...GARRETT...BORDEAUX...WHEATLAND...GUERNSEY...
TORRINGTON...BOSLER...LARAMIE...BUFORD...PUMPKIN VINE...
VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE...
PINE BLUFFS
231 PM MDT SUN MAY 8 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST WYOMING HAS BEEN
CANCELLED. ALTHOUGH SOME FLOODING CONTINUES ALONG CHUGWATER CREEK
IN SOUTHEAST PLATTE COUNTY THIS AFTERNOON...THE THREAT FOR
WIDESPREAD FLASH FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD
WATCH HAS BEEN CANCELLED.

$$

HAHN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 6, 12:50 PM MDT, 54 minutes earlier.

Area forecast discussion, May 6, 12:50 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1250 PM MDT FRI MAY 6 2016

.UPDATE...

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM MDT FRI MAY 6 2016

AN EXTREMELY ACTIVE PERIOD OF WEATHER OVER THE NEXT FEW DAYS WITH AT
LEAST SOME POTENTIAL FOR SEVERE THUNDERSTORMS...FLASH FLOODING...AND
ACCUMULATING MOUNTAIN SNOW. MORNING WATER VAPOR AND OBJECTIVE UPPER-
AIR ANALYSIS REVEAL AN IMPRESSIVE OMEGA BLOCK ENCOMPASSING VIRTUALLY
ALL OF THE LOWER 48. HIGH-AMPLITUDE RIDGING OVER THE GREAT PLAINS IS
EXPECTED TO BREAK DOWN OVER THE NEXT 12 HOURS...BUT EXPECT VERY SLOW
PROGRESSION OF THE SOUTHWESTERN US LOW GIVEN THE CURRENT LARGE SCALE
BLOCKING PATTERN IN PLACE.

SOUTHWEST FLOW ALOFT IS ALREADY INCREASING OVER THE CWA THIS AM WITH
DEEP MOISTURE STREAMING NORTHWARD. WE WILL NOT SEE AS MUCH SUN AS WE
HAVE OVER THE LAST FEW DAYS...BUT EXPECT ANOTHER MILD AFTERNOON WITH
MODELS STILL SHOWING H7 TEMPS BETWEEN +8 AND +10 DEG C. IT WILL ALSO
BE A WARM START TO THE DAY WITH CHEYENNE SITTING AT 53 DEGREES AS OF
3 AM MDT. WEAK SURFACE CYCLOGENESIS WILL OCCUR OVER NORTHEASTERN
CO TODAY...RESULTING IN LOW-LEVEL UPSLOPE ALONG AND EAST OF THE
LARAMIE RANGE HEADING INTO THIS AFTERNOON. LOW-LEVEL MOISTURE IS
EXPECTED TO INCREASE WITH DEW POINTS IN THE 40S TO NEAR 50. WARM
TEMPERATURES AT THE SURFACE WILL PROMOTE STEEP LAPSE
RATES...POSSIBLY YIELDING CAPES AROUND 500-1000 J/KG AREAWIDE.
FORECAST SOUNDINGS LOOK FAVORABLE FOR STRONG TO LOCALLY SEVERE
CONVECTION...SO ADDED MENTION OF SMALL HAIL AND GUSTY WINDS FOR
ALL ZONES THIS AFTERNOON. THE 06Z DY1 CONVECTIVE OUTLOOK FROM SPC
HAS MUCH OF THE AREA IN A MARGINAL RISK. A PIECE OF MID-LEVEL VORT
ENERGY IS PROGGED TO ROTATE ACROSS SOUTHEAST WYO LATE
TONIGHT...BETWEEN 00Z AND 12Z SAT. BELIEVE THIS WILL INTERACT WITH
A PRONOUNCED FRONTAL BOUNDARY AND DEEP UPSLOPE FLOW TO PRODUCE AN
AREA OF MODERATE TO HEAVY PRECIPITATION OVER OUR NORTHERN
ZONES...SO WENT AHEAD AND INTRODUCED CATEGORICAL POPS PER
COORDINATION WITH UNR.

BIG CHALLENGES WITH THE FORECAST FOR SATURDAY. MODELS SHOW THE UPPER
LOW CENTERED OVER THE FOUR CORNERS WITH ONE OR MORE SIGNIFICANT VORT
LOBES AFFECTING THE CWA...THE STRONGER OF WHICH APPEARS TO ARRIVE IN
THE LATE AFTERNOON/EVENING. STRONG DYNAMIC SUPPORT IS LIKELY THROUGH
THE DAY WITH CYCLOGENESIS OVER NORTHEAST CO REINFORCING UPSLOPE FLOW
AND UPPER-LEVEL DIVERGENCE IN THE LEFT EXIT REGION OF A 100-110 KNOT
H25 JET OVER SOUTHEAST CO. SEVERE THUNDERSTORMS ARE STARTING TO LOOK
LIKE MORE OF A THREAT...MAINLY IN THE CYS-TOR-SNY TRIANGLE AND AREAS
TO THE SOUTH AND EAST. WOULD LIKE TO SEE THE POSITION OF THE SURFACE
LOW FARTHER NORTHWEST FOR A BIG OUTBREAK...BUT NONETHELESS THIS DOES
SUPPORT MOIST EASTERLY SFC FLOW VEERING TO THE SOUTHEAST AT H7 WHICH
YIELDS SHEAR PROFILES FAVORABLE FOR SUPERCELLS. BOTH THE GFS AND NAM
SHOW 1500-2500 J/KG OF SBCAPE AND EXCELLENT 0-1 KM EHI GIVEN LOW-LVL
SHEAR IN PLACE. SLIGHT RISK FROM SPC NOW INCLUDES I80 BETWEEN SIDNEY
AND CHEYENNE...SO DECIDED TO ADD MENTION OF SEVERE. CIPS ANALOGS ARE
CONSISTENT WITH SEVERAL NORTHEAST COLORADO TORNADO EVENTS...SO WOULD
NOT BE SURPRISED TO SEE AN ISOLATED TORNADO OR TWO NEAR THE COLORADO
BORDER ON SATURDAY.

IN ADDITION TO THE RISK FOR SEVERE THUNDERSTORMS...A MORE WIDESPREAD
THREAT FOR VERY HEAVY RAIN IS EXPECTED. DEEP MOISTURE AND IMPRESSIVE
LARGE SCALE DYNAMICS WILL BE IN PLACE THROUGH THE NIGHT AS THE UPPER
LOW WILL BE SLOW MOVING DUE TO A REX BLOCK. ABSOLUTELY NO DOUBT THAT
THUNDERSTORMS ON SATURDAY/SATURDAY NIGHT WILL BE VERY EFFICIENT RAIN
PRODUCERS WITH PWATS OF 0.5 TO 1.0 INCH BEING WELL ABOVE CLIMO. SOME
CONCERN FOR TRAINING CONVECTION AS WELL. THE PRIMARY ISSUE HERE WILL
LIKELY BE OVER THE HIGHER TERRAIN WITH AN ENHANCED LIKELIHOOD FOR AN
ACCELERATED SNOWMELT AND FLASH FLOODING OF CREEKS/STREAMS. GAVE SOME
CONSIDERATION TO A FLASH FLOOD WATCH...BUT WE DECIDED TO LET THE DAY
SHIFT TAKE ANOTHER LOOK AND SEE IF THEY CAN NARROW DOWN THE SPECIFIC
THREAT AREAS. WPC HAS MUCH OF OUR CWA IN A SLIGHT RISK FOR EXCESSIVE
RAINFALL ON SATURDAY...SO FULLY EXPECT THAT FLOOD AND/OR FLASH FLOOD
WATCHES WILL BE NECESSARY SOON. BY LATE SATURDAY NIGHT...WBZ HEIGHTS
FINALLY DROP BELOW 10K FEET WHICH WOULD SUGGEST MOUNTAIN SNOW. COULD
SEE ADVISORY-LEVEL AMOUNTS IF THE CHANGEOVER OCCURS SOON ENOUGH OVER
THE SNOWY AND SIERRA MADRE RANGES.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 401 AM MDT FRI MAY 6 2016

WET PATTERN CONTINUES INTO SUNDAY AS THE UPPER LOW ESSENTIALLY
STALLS ACROSS SOUTHEAST WYOMING WITH HIGH CHANCE TO LIKELY POPS A
FAIRLY GOOD BET ACROSS THE ENTIRE FORECAST AREA. CONCERNS FOR
FLOOD POTENTIAL WILL CONTINUE INTO SUNDAY GIVEN COVERAGE OF RAIN
BUT COOLER TEMPERATURES SHOULD MEAN MORE SNOW IN THE HIGHER
ELEVATIONS VERSUS RAIN BY LATE IN THE WEEKEND. THE AIRMASS WILL
BE A BIT MORE STABILIZED ON SUNDAY DUE TO COOLER BOUNDARY
LAYER CONDITIONS...HOWEVER WE STILL EXPECT TO SEE THE POTENTIAL
FOR ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENING
HOURS. THE UPPER LOW FINALLY KICKS OUT TO THE NORTHEAST LATE
MONDAY WITH A DOWNWARD TREND IN POPS EXPECTED ACROSS THE SOUTHERN
ZONES TUESDAY WITH CHANCE POPS FOR SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS THE NORTHERN ZONES AHEAD OF THE NEXT
APPROACHING UPPER TROUGH MOVING DOWN FROM MONTANA. THAT TROUGH
MOVES EAST BY THURSDAY WITH SLIGHT CHANCE POPS EXPECTED GOING INTO
LATE WEEK. OVERALL NEXT WEEK LOOKS TO BE COOLER THAN WHAT WE HAVE
SEEN THE LATTER PART OF THIS WEEK WITH DAILY HIGH TEMPS GENERALLY
IN THE 40S-50S WEST AND 60S EAST. ELEVATIONS ABOVE 9500 FT LOOK
TO SEE HIGHS IN THE MID 30S TO AROUND 40 THROUGH THE WEEK...COOL
ENOUGH TO SLOW THE SNOWMELT PROCESS A BIT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1245 PM MDT FRI MAY 6 2016

MAIN CONCERNS TO AVIATION FOR THIS CYCLE BEGINS WITH THUNDERSTORM
ACTIVITY DEVELOPING LATER THIS AFTERNOON AND CONTINUING INTO THE
OVERNIGHT HOURS. PINPOINTING THE LOCATION AND TIMING OF THIS
THUNDERSTORM ACTIVITY IS VIRTUALLY IMPOSSIBLE. SO FAR NOW HAVE
HEDGED THE TAFS WITH VCTS AND VCSH AND WILL UPDATE AS MORE
DEFINITIVE OBSERVATION INFORMATION EMERGES THIS AFTERNOON.
THESE THUNDERSTORMS WILL SLOWLY WEAKEN OVERNIGHT WITH ANOTHER
ROUND EXPECTED JUST BEYOND THIS PERIOD. WILL SEE SOME LOWER
STRATUS REDUCE CIGS TO 1-2 KFT AFTER 10Z AT SE WYOMING AND WESTERN
NEBRASKA TERMINALS.

&&

.FIRE WEATHER...
ISSUED AT 401 AM MDT FRI MAY 6 2016

COOLER AND WETTER PATTERN STILL PROJECTED TO SET UP ACROSS SE
WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THE WEEKEND.
PATTERN BECOMES A BIT LESS ACTIVE FOR SHOWERS AND THUNDERSTORMS
BY MID WEEK WITH PROJECTED CONDITIONS EXPECTED TO REMAIN WELL
ABOVE ANY CRITICAL THRESHOLDS FOR FIRE WEATHER CONCERNS IN THE
FORSEEABLE FUTURE.

&&

.HYDROLOGY...
ISSUED AT 401 AM MDT FRI MAY 6 2016

WARM TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON HIGHS LIKELY IN
THE 50S IN THE HIGH ELEVATIONS OF THE SNOWY/SIERRA MADRE RANGES. MTN
CREEKS AND STREAMS WILL CONTINUE TO SEE NOTABLE RISES IN THE NEXT 24
TO 48 HOURS. WIDESPREAD THUNDERSTORMS COULD PRODUCE HEAVY RAIN TODAY
AND SATURDAY. RAIN ON SNOW COULD YIELD ACCELERATED SNOWMELT AND LEAD
TO FLASH FLOODING...ESPECIALLY OF MOUNTAIN CREEKS/STREAMS. THERE MAY
ALSO BE A THREAT FOR LOCALIZED FLASH FLOODING OVER THE PLAINS. FLASH
FLOOD WATCHES MAY BECOME NECESSARY SOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLH
LONG TERM...JG
AVIATION...CAH
FIRE WEATHER...JG
HYDROLOGY...CLH
Hazardous weather outlook, May 6, 4:26 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
426 AM MDT FRI MAY 6 2016

WYZ103>106-109>117-071030-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
426 AM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND
WEST OF THE LARAMIE RANGE TODAY AND CONTINUE THROUGH TONIGHT. A
FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS
THE PRIMARY HAZARDS ALONG WITH VERY HEAVY RAIN.

MOUNTAIN SNOWMELT WILL CONTINUE TODAY WITH WARM TEMPERATURES IN
THE HIGH COUNTRY. THUNDERSTORM ACTIVITY MAY ACCELERATE SNOWMELT
AND LEAD TO FLASH FLOODING OF MOUNTAIN CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE
SATURDAY AND SATURDAY NIGHT. AGAIN...RAIN ON SNOW COULD LEAD TO
ACCELERATED SNOWMELT AND POSSIBLE FLASH FLOODING.

RAIN WILL CHANGE TO SNOW OVER THE SNOWY AND SIERRA MADRE RANGES
LATE SATURDAY NIGHT. SOME ACCUMULATIONS ARE LIKELY.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
071030-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
426 AM MDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND
EAST OF THE LARAMIE RANGE TODAY AND CONTINUE THROUGH TONIGHT. A
FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS
THE PRIMARY HAZARDS ALONG WITH VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
SATURDAY. A FEW STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND
AND TORRENTIAL RAINFALL. AT THIS TIME...THE HIGHEST PROBABILITY
FOR SEVERE WEATHER WILL BE ALONG INTERSTATE 80 BETWEEN CHEYENNE
AND SIDNEY.

UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH
DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:51 PM MDTSpecial Weather StatementCYSAlbany24 min
May 6, 4:16 PM MDTSpecial Weather StatementCYSPlatte44 min
May 6, 5:03 PM MDTSpecial Weather StatementCYSPlatte42 min
May 6, 5:24 PM MDTSpecial Weather StatementCYSPlatte51 min

Nearby

Flash Flood Watches in Wyoming, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.